The Diabetes Forum Support Community For Diabetics Online

The Diabetes Forum Support Community For Diabetics Online (https://www.diabetesforum.com/forum.php)
-   Diabetes Forum Lounge (https://www.diabetesforum.com/diabetes-forum-lounge/)
-   -   a Mild alternative to statin? (https://www.diabetesforum.com/diabetes-forum-lounge/14322-mild-alternative-statin.html)

tish 03-12-2013 17:12

a Mild alternative to statin?
 
My doctor went to extra lengths to elucidate on why I should be taking meds for my cholesterol, last reading 6.2mml/l -Jan'13.
He could see me stiffen when I started telling him how the statin is not an indicator of immediate side-effects, but a slow progressive damaging medication. I said if it wasnt for the information here, I would have directly blamed my slowing down on D itself, not being the wiser. I guess this is a problem with many diabetics.
He was also concerned about my BP-125/90, up from 3 weeks ago at 110/80 and explained how cholesterol have a an impact on HBP.

He offered a mild cholesterol absorption inhibitor, EZETROL 10mg., not a statin. He reckons the side-effects are an upset stomach and or cramps. I dont like the additional side-effects given on the website.

Perhaps I should wait for today's results before getting this pricey med costing R400+, in case my med-insurance refuses to cover it.

Is there anyone here who have experienced EZETROL or know anything about it? Your feedback is welcomed.

Today is just not my day. I wrote all this and as I was about to submit when my laptop shuts down due to a possible virus scanning protection action. Oi just when you're already in a bad mood.......:(

foxl 03-12-2013 17:14

From mfr fact sheet ... "Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent.

The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.

The following side effects have been reported by at least 1% of people taking this medication. Many of these side effects can be managed, and some may go away on their own over time.

Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.

back pain
coughing
diarrhea
fatigue
headache
joint pain
red rash
sinus infections
throat infections

Although most of the side effects listed below don't happen very often, they could lead to serious problems if you do not check with your doctor or seek medical attention.

Check with your doctor as soon as possible if any of the following side effects occur:

persistent muscle pain, aches or weakness, or brown urine
signs of gallbladder problems (such as sudden, severe abdominal pain, nausea, vomiting)
signs of pancreatitis (e.g., abdominal pain on the upper left side, back pain, nausea, fever, chills, rapid heartbeat, swollen abdomen)
symptoms of liver damage (such as yellow skin or eyes, dark urine, abdominal pain, severe fatigue, pale stools, or general itchiness)"

tish 03-12-2013 17:22

Thanks Foxl. I saw this on the web. So it put me off wanting to buy or take it. Maybe if I can snap out of this mood, I might be more receptive to it.

Besides, who needs all those side-effects or some for that matter, when Im feeling ok....in the 'now'.:rolleyes:

Carolina 03-12-2013 17:25

my doc is still pushing it too. I don't take it & it was auto refill & had that stopped . I wasn't taking the stupid pills. Medicare oh they paid the $689. without a blip

but trying to get my strips what a freaking nightmare. they have doubled my co pay .:mad:I am down to testing one time a day now.

tish 03-12-2013 17:37

Carolina, I know. I have to correct my insurance ALL the time due to the codes being incorrect from the doctors offices. Its annoying or they take it off the cash account, instead of the chronic. They cover the statins, but my doc checked with them and said they would cover it, but its wait & see, for me when i get to the pharmacy.

I had to buy the Accu-check Active for them to cover 100 strips pm. So unnecessary as I had the Accu-chec Performer. Just money gulping machines they are.

Daytona 03-12-2013 18:39

Why don't we ever see a medication with a side effects list like this?

Side Effects:
* Unexplained giddiness
* Increased sex drive
* Weight loss
* People randomly throw money at you on the street

ucharlie 03-12-2013 19:59

Has anyone tried Red Rice Yeast for cholesterol. I also consume 2 tbsp of flax seed meal but will be three more weeks before I find out if either is lowering my cholesterol.

foxl 03-12-2013 20:02

Quote:

Originally Posted by ucharlie (Post 148681)
Has anyone tried Red Rice Yeast for cholesterol. I also consume 2 tbsp of flax seed meal but will be three more weeks before I find out if either is lowering my cholesterol.

Red rice yeast is a statin!

ucharlie 03-12-2013 20:22

Really? I was told it was a safer alternative with less side effects. I take CoQ 10 with it.

kantim 03-12-2013 20:40

The most important consideration when planing to take any drug is can the benefits out weight the possible damage or side effect in the case of Ezetrol is probably no.

"Ezetimibe decreases cholesterol levels, but has not been shown to improve outcomes in cardiovascular disease patients by decreasing atherosclerotic or vascular events compared to placebo. "

Ezetimibe - Wikipedia, the free encyclopedia


All times are GMT +1. The time now is 12:10.

Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.